Alert archive / Tennessee / Flash Flood Warnings in 1995

Flash Flood Warning 31, NWS Nashville, TN

October 5, 1995Cannon County, Tennessee

NWS Nashville, TN issued this flash flood warning at Oct 5, 1995, 4:19 AM CDT for Cannon County, Tennessee. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 1995, 4:19 AM CDT (09:19 UTC)
Expired
Oct 5, 1995, 8:15 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Cannon County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1995-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1995-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 050921
FFWBNA
TNC015-051315-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
419 AM CDT THU OCT 5 1995
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  815 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...SOUTHERN CANNON COUNTY
 
AT 4:15 AM CDT...HEAVY RAIN SHOWERS ASSOCIATED WITH THE REMNANTS OF OPAL
WERE MOVING ACROSS MIDDLE TENNESSEE. SMALL STREAMS AND CREEKS WERE
REPORTED TO BE OVERFLOWING THEIR BANKS IN SOUTHERN CANNON COUNTY CAUSING
COUNTY ROADS TO BE CLOSED TO TRAFFIC. HEAVY RAIN WILL CONTINUE FOR THE
NEXT SEVERAL HOURS.
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 7:15 PM CDT, 9 hours 4 minutes earlier.

Area forecast discussion, Oct 4, 7:15 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT WED OCT 4 1995

AFT LUKG AT NMRS DIFFRNT THGS...THK THAT MEM DAY FCSTR HAS BST TREK
OF HUR.  FEEL H5 TROF DIGGG TO FAR W TO TURN OPAL IN SUCH A SHARP
NRLY FASHN.  ADDITIONLY...H2 WND FIELD VALID 12Z THU SHOWS JET-MAX
NR ANB-TRI LN (GNRLY).  WUD SEEM THAT HUR WUD FOLLOW JET-AXIS (OR
VRY CLOSE TO) SINCE BST ISOTHRML/ETC. SUPPRT EXISTS THERE.

ANYWAY...FFA MAY NEED TO BE EXTNDD FURTHR W.  TYPICALLY...BST
POTNTIAL FOR HEAVY RF AFT TRPCL SYSTM MAKES LANDFALL IS ON N-W SIDE.
ATTM...FFA PRBABLY FAR ENUF W.  BST CALL ON THAT LKLY WILL BE FM
MDNGT FCSTR.

CURRNT FCST HOWEVR LUKS LK WINNR ATTM W/ONLY PSBL CHG BEING "UPING
THE POPS IN MD-STATE ZNS W OF BNA (OLD ZNS 10/11) OTRW...LET IT RIDE!

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 5:27 AM CDTFlash Flood WarningOHXCheatham, Davidson, Robertson, Williamson2 hr
Oct 5, 5:27 AM CDTFlash Flood WarningOHXSumner2 hr

Nearby

Flash Flood Warnings in Tennessee, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.